Drug interactions involving SSRI or SNRI -Thiazide diuretics on 7/22/20
Hyponatremia is one of the most common electrolyte disorders observed in psychiatric and geriatric patients. thiazide and SSRI/SNRI are likely to be prescribed concurrently in patients with multiple conditions including depression and hypertension. Studies have shown that combined use of SSRI/SNRI with thiazide-type diuretics increases the risk of hyponatremia over either drug alone. Clinicians should be aware of possible drug-drug interactions that warrant careful monitoring.
Drug interactions involving drugs used to treat COVID-19 on 5/13/20
At present time, there is no known effective therapy for COVID-19, a severe acute respiratory syndrome due to the coronavirus 2 (SARS-CoV-2). To date, remdesivir is the only FDA approved medication for COVID-19 treatment. However, many other medications have also been used off-label to treat patients with COVID-19. Many of these medications are associated with serious adverse reactions. Clinicians should be aware of possible drug-drug interactions that warrant careful monitoring.
Warfarin – NSAIDs on 3/11/20
Concomitant NSAID use is relatively among patients receiving warfarin therapy. The effectiveness of warfarin in preventing and reducing the occurrence of thromboembolic events is widely established. It is well known that NSAIDs can inflict damage to gastric and duodenal mucosa, which significantly contribute to gastrointestinal bleeding, morbidity, and mortality. Concurrent use of both medications puts patients at a significant risk of bleeding that warrants appropriate management strategies.
Go to our home page to get the link to register for upcoming webinars.
Warfarin – antidepressants on 2/12/20
Listed on this page are pointers to resources to help your organization implement meaningful drug-drug interaction clinical decision support (CDS).
Although there are concerns regarding bleeding risks associated with warfarin and antidepressants, only some antidepressants increase the risk of bleeding when given concurrently with warfarin. Thus, prescribers and pharmacists may see irrelevant warnings because of the lack of distinction across the antidepressants with respect to the risk of bleeding.